Hail, Sandoval
- When
- September 22, 3:07 PM MST to 3:12 PM MST
- Where
- Sandoval County, 13.49 mi SW of Cuba
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.890, -107.130
A vigorous, fast-moving upper level low pressure system and associated potent surface cold front interacted with abundant moisture still in place over New Mexico to produce strong to severe thunderstorms and heavy rainfall. Several lines of thunderstorms quickly moved east across the area dumping more rainfall and adding to a record September for many areas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
A vigorous, fast-moving upper level low pressure system and associated potent surface cold front interacted with abundant moisture still in place over New Mexico to produce strong to severe thunderstorms and heavy rainfall. Several lines of thunderstorms quickly moved east across the area dumping more rainfall and adding to a record September for many areas. Several reports of large hail were received. Severe winds were reported around Los Lunas and within the east mountain communities east of Albuquerque.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Sep 22, 2:31 PM MST, 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 331 PM MDT SUN SEP 22 2013 .DISCUSSION... SEVERE TSTM WATCH 533 REMAINS IN EFFECT THROUGH 8 PM MDT FOR ROUGHLY THE CENTRAL MTN CHAIN ON WEST ACROSS OUR FCST AREA. WHILE A COUPLE WARNINGS HAVE RESULTED SO FAR...MORE ARE EXPECTED THROUGH THE WATCH PERIOD IF NOT SLIGHTLY BEYOND. FAST MOVING AND INTENSE UPPER LVL LOW CURRENTLY IN FAR SW UT WILL ROAR INTO S CO THIS EVE AND ITS ATTENDANT TROUGH AXIS TO THE SOUTH SHOULD CONTINUE PROVIDING PLENTY OF DYNAMIC LIFT AND INSTABILITY TO THE ATMOSPHERE TO KEEP SOME PRETTY VIGOROUS CONVECTION GOING WELL INTO THE EVE. AT LEAST TWO LINES OF STORMS ARE IN THE MIX FOR THE NORTH HALF TO TWO THIRDS OF THE STATE...BUT RAIN AMTS WILL TAIL OFF PRETTY GOOD IT LOOKS LIKE FROM NW TO SE ACROSS THE FCST AREA. FAST MOVEMENT OF STORMS AND SOME VERY RECENT DRYING MANY MORE AREAS THAN NOT PRECLUDED ISSUANCE OF ANY FLASH FLOOD WATCH AT THIS TIME...BUT MAY SEE A FEW CELLS TRAIN A LITTLE WHILE WHERE PORTIONS OF LINES ARE ORIENTED MORE NE TO SW. THUNDERSTORMS ARE LOOKING FAIRLY LIKELY IN THE ABQ METRO AREA THIS EVENING BETWEEN 430 AND 830 PM...THOUGH QPF MOST LIKELY IN THE ONE OR TWO TENTH TO FOUR TENTHS OF AN INCH RANGE. FARTHER TO N AND NW SEVERAL WAVES OF STORMS WILL LIKELY DROP FOUR TENTHS TO EIGHT TENTHS OF AN INCH...EVEN SMALL LOCALIZED AMTS PERHAPS A BIT MORE. UPPER LOW AND TROUGH SEEM JUST A LITTLE BIT WARMER THAN EARLIER THOUGHT AND SO HAVE DROPPED SIGNIFICANT SNOW MENTION FOR AT LEAST FIRST PART OF THE EVE...BUT SNOW ACCUM LVLS COULD STILL DROP TO BETWEEN 10000 AND 11000 LATE EVE AND OVERNIGHT...JUST AFTER THE MAIN PCPN SURGE COMES THROUGH. STILL SOME FAIRLY MODEST ACCUMULATION POSSIBLE ACROSS THE HIGHER PEAKS OF THE TUSAS AND SANGRE DE CRISTO MOUNTAINS. WINDS OUTSIDE OF STORMS STILL TO REMAIN A CONCERN WITH THIS SYSTEM AS MODELS STILL INDICATING 40 TO 50KTS AT 700MB ACROSS THE NW EARLY THIS EVE AHEAD OF THE UPPER LOW. WILL KEEP THE SMALL WIND ADVISORY FOR THE CHUSKA MOUNTAINS AND WEST CENTRAL PLATEAU GOING THROUGH CURRENT EXPIRATION TIME OF 7 PM THIS EVE. FOCUS FOR LOCALLY WINDY CONDITIONS WILL SHIFT TO THE NORTHEAST HIGHLANDS AND PLAINS OVERNIGHT AS THE UPPER LOW CONTINUES EASTWARD. VERY DRY AIR WILL FOLLOW THE UPPER LOW LATE TONIGHT THROUGH MONDAY AS A BROAD RIDGE BUILDS OVER THE REGION. SFC WINDS WILL TREND DOWN SIGNIFICANTLY MON AS WINDS ALOFT...INSTABILITY AND PRESSURE GRANDIENT DECREASE...BUT WILL REMAIN BREEZY FOR MUCH OF THE DAY ACROSS THE NORTHWEST HIGHLANDS...EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND CENTRAL HIGHLANDS. FREEZING TEMPS ARE FORECAST MON NIGHT AT SEVERAL NORTHERN MOUNTAIN LOCATIONS WITH NEAR IDEAL RADIATIONAL COOLING SRTUP. DRY CONDITIONS WILL PERSIST THROUGH WEDNESDAY WITH TEMPERATURES TRENDING BACK ABOVE NORMAL. STILL SPYING A POTENT BUT DRIER...SLOWER MOVING AND SOMEWHAT BROADER UPPER LEVEL TROUGH FORECAST TO DROP INTO THE GREAT BASIN ON WED. BREEZY TO WINDY CONDITIONS TO REMAIN IN FORECAST FOR AREAS PREVIOUSLY INDICATED. JUST MODERATE CONFIDENCE WITH PRECIP FORECAST FOR THU/FRI WITH BOTH MODELS FAIRLY DRY BUT THE POTENTIAL TO PULL MOISTURE NORTHWARD ACROSS OUR AREA. 43 && .FIRE WEATHER... A POTENT COLD FRONT WILL SLICE EAST ACROSS THE REGION TODAY SHIFTING BREEZY TO WINDY SOUTHERLY WINDS TO THE WEST AND NORTHWEST TONIGHT. SCATTERED TO NUMEROUS STORMS AHEAD OF THIS COLD FRONT OVER WESTERN NM WILL ORGANIZE INTO A SQUALL LINE FROM WEST TO EAST INTO THE RIO GRANDE VALLEY FOR LATE DAY INTO THIS EVENING. A LARGE AREA OF LIGHT TO MODERATE RAIN IS EXPECTED TO DEVELOP OVER THE NORTHERN MTS BEHIND THIS SQUALL LINE AND PERSIST THROUGH ABOUT MIDNIGHT. PRECIP AMOUNTS ON THE ORDER OF 0.25-0.50 INCHES ARE EXPECTED FOR MUCH OF THE HIGH TERRAIN ACROSS THE NORTH THUS SATURATED SOIL CONDITIONS WILL PERSIST. MONDAY AND TUESDAY WILL BE CONSIDERABLY DRIER WITH COOLER TEMPS. DRY NORTHWEST FLOW ON MONDAY WILL FORCE MIN RH VALUES INTO THE 15-20 PCT RANGE WITH GOOD TO EXCELLENT VENT RATES. A RIDGE WILL BUILD IN FOR TUESDAY DIMINISHING WINDS CONSIDERABLY AS WELL WITH STELLAR WEATHER. VENT RATES WILL TUMBLE INTO THE POOR/FAIR CATEGORY UNDER THE RIDGE. MAX RH RECOVERIES WILL BE VERY GOOD TO EXCELLENT WITH EVEN SOME LOW CLOUDS OR FOG POSSIBLE TUESDAY MORNING. OVERNIGHT TEMPS WILL BE THE COOLEST SO FAR THIS SEASON WITH VERY DRY AIR AND CLEAR SKIES. EXPECT FREEZING TEMPS TO IMPACT ALL NORTHERN AND WESTERN VALLEYS. WEDNESDAY WILL BE A TRANSITION DAY WITH RIDGE TOP WINDS INCREASING ALL AREAS. TEMPS WILL BEGIN TO MODIFY BACK TOWARD NORMAL. THURSDAY AND FRIDAY WILL THEN BE BREEZY TO WINDY ALL AREAS AS A LARGE SCALE DEEP UPPER TROUGH CARVES OUT INTO THE WESTERN U.S. CRITICAL FIRE WEATHER CRITERIA WILL BE MET OVER A FEW AREAS AT THIS TIME...BUT SOIL MOISTURE CONDITIONS ARE WAY TOO WET TO SUPPORT THREAT. FOR NOW IT WILL SERVE TO DRY THINGS OUT SOMEWHAT. EXTENDED MODELS STILL ADVERTISING A LARGE UPPER RIDGE TO DEVELOP OVER ARIZONA AND NEW MEXICO WITH VERY NICE WEATHER CONDITIONS FOR SEVERAL DAYS. THIS WILL PROVIDE LIGHT WINDS...CLEAR SKIES...PATCHY OVERNIGHT FOG...FREEZING TEMPS FOR NORTHERN AND WESTERN VALLEYS... AND POOR TO FAIR VENT RATES THROUGH AT LEAST NEXT WEEKEND. GUYER && .AVIATION... 18Z TAF CYCLE SEVERE THUNDERSTORM WATCH 533 IS IN EFFECT FOR MUCH OF THE REGION AS A POTENT COLD FRONT SLICES EAST THROUGH THE AREA TODAY. STORMS WILL DEVELOP FROM WEST TO EAST ACROSS WESTERN NM THIS AFTERNOON THEN SHIFT QUICKLY EAST AND BECOME A SQUALL LINE FEATURE OVER CENTRAL NM LATE THIS AFTERNOON AND EVENING. THIS SQUALL LINE WILL TAPER OFF INTO A THIN BAND OF SHOWERS OVER THE EASTERN PLAINS LATE TONIGHT...WHILE A LARGE AREA OF RAIN DEVELOPS IN ITS WAKE OVER THE NORTHERN HIGH TERRAIN FOR THIS EVENING. STRONG SOUTHERLY WINDS AHEAD OF THE FRONT WILL PEAK TO NEAR 35 KTS IN MANY AREAS BEFORE SHIFTING DRAMATICALLY TO THE WEST AS STORMS PASS. MUCH DRIER AIR WILL SURGE INTO THE AREA MONDAY CLEARING THE REGION OF AVIATION HAZARDS FOR SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 44 70 41 79 / 40 0 0 0 DULCE........................... 38 66 35 73 / 70 5 0 0 CUBA............................ 40 69 38 75 / 60 5 0 0 GALLUP.......................... 38 69 32 76 / 10 0 0 0 EL MORRO........................ 37 67 31 73 / 20 0 0 0 GRANTS.......................... 40 70 33 75 / 30 0 0 0 QUEMADO......................... 42 71 35 77 / 10 0 0 0 GLENWOOD........................ 47 78 46 80 / 10 0 0 0 CHAMA........................... 34 61 32 68 / 80 5 0 0 LOS ALAMOS...................... 44 69 43 73 / 60 5 0 0 PECOS........................... 43 67 42 72 / 70 5 0 0 CERRO/QUESTA.................... 39 67 35 72 / 70 5 0 0 RED RIVER....................... 33 59 32 64 / 80 10 0 0 ANGEL FIRE...................... 32 61 29 69 / 70 10 0 0 TAOS............................ 39 67 34 73 / 70 5 0 0 MORA............................ 41 67 40 72 / 60 5 0 0 ESPANOLA........................ 43 72 42 77 / 60 5 0 0 SANTA FE........................ 45 69 45 73 / 60 5 0 0 SANTA FE AIRPORT................ 45 71 43 76 / 60 5 0 0 ALBUQUERQUE FOOTHILLS........... 50 73 48 77 / 50 0 0 0 ALBUQUERQUE HEIGHTS............. 51 75 50 79 / 40 0 0 0 ALBUQUERQUE VALLEY.............. 49 76 46 80 / 40 0 0 0 ALBUQUERQUE WEST MESA........... 50 76 48 80 / 50 0 0 0 LOS LUNAS....................... 50 76 47 80 / 40 0 0 0 RIO RANCHO...................... 49 76 48 79 / 50 0 0 0 SOCORRO......................... 54 79 49 82 / 30 0 0 0 SANDIA PARK/CEDAR CREST......... 46 70 43 76 / 60 5 0 0 TIJERAS......................... 47 71 44 76 / 60 0 0 0 MORIARTY/ESTANCIA............... 44 71 40 74 / 60 0 0 0 CLINES CORNERS.................. 46 69 42 74 / 50 5 0 0 GRAN QUIVIRA.................... 48 70 43 76 / 30 0 0 0 CARRIZOZO....................... 53 74 48 79 / 30 0 0 0 RUIDOSO......................... 51 69 49 72 / 30 0 0 0 CAPULIN......................... 46 70 40 75 / 30 5 0 0 RATON........................... 44 74 39 78 / 40 5 0 0 SPRINGER........................ 45 75 42 79 / 40 5 0 0 LAS VEGAS....................... 46 72 40 74 / 50 5 0 0 CLAYTON......................... 52 77 48 79 / 10 5 0 0 ROY............................. 49 75 45 76 / 30 5 0 0 CONCHAS......................... 54 80 48 81 / 20 5 0 0 SANTA ROSA...................... 53 78 47 80 / 30 5 0 0 TUCUMCARI....................... 55 82 49 84 / 10 5 0 0 CLOVIS.......................... 55 81 51 82 / 5 5 0 0 PORTALES........................ 55 84 52 83 / 5 5 0 0 FORT SUMNER..................... 57 83 51 83 / 10 0 0 0 ROSWELL......................... 60 87 52 86 / 5 0 0 0 PICACHO......................... 56 80 48 80 / 10 0 0 0 ELK............................. 55 76 49 76 / 20 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ502-505. && 43
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 515 AM MDT SUN SEP 22 2013 NMZ501>540-231200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 515 AM MDT SUN SEP 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS ARE LIKELY AND SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF NORTHWEST NEW MEXICO TODAY. HAIL WILL BE THE PRIMARY THREAT...BUT STRONG WIND GUSTS ARE POSSIBLE AS WELL. ALTHOUGH LARGE HAIL CAN NOT BE RULED OUT...ACCUMULATING SMALL HAIL IS MORE LIKELY. THE FOCUS FOR STORMS WILL SHIFT EAST INTO THE RIO GRANDE VALLEY BETWEEN TAOS...SANTA FE AND ALBUQUERQUE BETWEEN 5 AND 9 PM MDT. WINDY TO VERY WINDY CONDITIONS ARE FORECAST THIS AFTERNOON ACROSS MUCH OF NORTHWEST NEW MEXICO AND A WIND ADVISORY IS IN EFFECT FOR THE CHUSKA MOUNTAINS AND WEST CENTRAL PLATEAU FROM 1 TO 7 PM MDT. SOME ACCUMULATING SNOW IS LIKELY ACROSS THE HIGHER PEAKS OF THE JEMEZ...TUSAS AND SANGRE DE CRISTO MOUNTAINS TONIGHT. NO IMPACTS FROM SNOW ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY FOR MUCH OF NORTHWEST NEW MEXICO DUE TO THE POTENTIAL FOR HAIL PRODUCING THUNDERSTORMS. 11
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 125 PM MDT SUN SEP 22 2013 NMZ504-506-507-222015- NORTHWEST HIGHLANDS-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- 125 PM MDT SUN SEP 22 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCKINLEY...EXTREME SOUTHEASTERN SAN JUAN...WESTERN RIO ARRIBA AND NORTHWESTERN SANDOVAL COUNTIES THROUGH 215 PM MDT... AT 118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF PUEBLO PINTADO TO 20 MILES SOUTHWEST OF TORREON NAVAJO MISSION...AND MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. AREAS AFFECTED BY THESE STORMS INCLUDE...OJO ENCINO...COUNSELOR AND TORREON NAVAJO MISSION. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR NORTHWESTERN NEW MEXICO. && LAT...LON 3639 10722 3567 10688 3544 10745 3611 10767 TIME...MOT...LOC 1925Z 234DEG 31KT 3614 10759 3562 10735 SHY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
235 PM MDT SUN SEP 22 2013
NMZ501-503-222100-
FAR NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-
235 PM MDT SUN SEP 22 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SAN JUAN AND EXTREME
NORTHWESTERN RIO ARRIBA COUNTIES THROUGH 300 PM MDT...
AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF TURLEY...OR ABOUT 7 MILES
NORTHEAST OF BLOOMFIELD...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...NAVAJO DAM...TURLEY...
ARCHULETA AND NAVAJO LAKE STATE PARK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY
EVENING FOR NORTHWESTERN NEW MEXICO.
&&
LAT...LON 3701 10765 3686 10746 3670 10786 3676 10794
3702 10776
TIME...MOT...LOC 2035Z 226DEG 31KT 3679 10783
SHYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT SUN SEP 22 2013 NMZ501-503-504-506-507-510-222145- FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-SAN JUAN MOUNTAINS-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- 300 PM MDT SUN SEP 22 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MCKINLEY...SOUTHEASTERN SAN JUAN...NORTHEASTERN CIBOLA...WESTERN RIO ARRIBA AND WESTERN SANDOVAL COUNTIES THROUGH 345 PM MDT... AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF BLANCO TRADING POST TO 6 MILES EAST OF PREWITT...AND MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. AREAS AFFECTED BY THESE STORMS INCLUDE...PUEBLO PINTADO...SAN MATEO...COUNSELOR...OJO ENCINO...CEBOLLETA...CEBOLLETITA...TORREON NAVAJO MISSION...LINDRITH...MARQUEZ...HERON LAKE STATE PARK... ENCINAL...BIBO...PAGUATE AND SEBOYETA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR NORTHWESTERN NEW MEXICO. && LAT...LON 3677 10688 3504 10725 3523 10801 3655 10778 TIME...MOT...LOC 2100Z 258DEG 33KT 3650 10764 3535 10788 SHY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
347 PM MDT SUN SEP 22 2013
NMZ501-503-222215-
FAR NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-
347 PM MDT SUN SEP 22 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SAN JUAN COUNTY THROUGH
415 PM MDT...
AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SHIPROCK...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN
SAN JUAN COUNTY INCLUDING HIGHWAY 491.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY
EVENING FOR NORTHWESTERN NEW MEXICO.
&&
LAT...LON 3685 10816 3669 10861 3682 10877 3701 10862
3701 10833
TIME...MOT...LOC 2147Z 224DEG 32KT 3682 10861
SHYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 355 PM MDT SUN SEP 22 2013 NMZ503-504-506-507-510-511-519-222245- FAR NORTHWEST HIGHLANDS-JEMEZ MOUNTAINS-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHWEST HIGHLANDS-SAN JUAN MOUNTAINS-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- 355 PM MDT SUN SEP 22 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MCKINLEY...CENTRAL RIO ARRIBA AND WESTERN SANDOVAL COUNTIES THROUGH 445 PM MDT... AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF HERON LAKE STATE PARK TO 17 MILES NORTH OF MARQUEZ...AND MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. AREAS AFFECTED BY THESE STORMS INCLUDE...CUBA...TIERRA AMARILLA... TORREON NAVAJO MISSION...REGINA...EL VADO LAKE STATE PARK...EL VADO...GALLINA AND LA JARA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR NORTHWESTERN NEW MEXICO. && LAT...LON 3672 10644 3534 10702 3553 10747 3665 10701 TIME...MOT...LOC 2155Z 258DEG 27KT 3660 10689 3556 10735 SHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 400 PM MDT SUN SEP 22 2013 NMZ504-511-519-222230- JEMEZ MOUNTAINS-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHWEST HIGHLANDS- 400 PM MDT SUN SEP 22 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANDOVAL COUNTY THROUGH 430 PM MDT... AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF SAN YSIDRO...OR ABOUT 26 MILES NORTH OF RIO RANCHO...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...CANONES...JEMEZ SPRINGS... JEMEZ STATE MONUMENT...CANON...PONDEROSA AND VALLECITOS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR NORTHWESTERN NEW MEXICO. && LAT...LON 3598 10662 3575 10637 3550 10682 3562 10690 TIME...MOT...LOC 2200Z 226DEG 34KT 3566 10678 SHY
The Albuquerque radar (KABX), 87 km away, was scanning. The volume nearest the first event began at 22:06 UTC.
3 hail, 3 thunderstorm wind. Local standard time, as filed.
Hail covered NM 197 three to six inches deep.
Family relative reported transformer blew out and power line down. Wind blew over grill.
Broken tree limbs up to 4 inches in diameter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2013Every state in 2013This day in weather historyWarnings in New Mexico, September 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 469743, 469744, 469745, 469751, 469749, 469747.